I’m currently looking after a friend with several years of CML. He is currently on a generic Gleevec 400mg. He had a fall from a dog knocking him down. Three days later he fainted and hit his head on the floor resulting in a bump and bruise and a small broken blood vessel in his eye. He told me it was vagal shock due to his stomach pain.
He has now doubled his dose to 800mg because his right thigh has swollen hard and painful. He had done this before under doctor’s supervision
It’s now day 6 and swelling is slightly down. He feels weaker. He had another controlled collapse while on his walker this morning after coming from the washroom. No fainting.
We think his WBC increased dramatically due to the injuries causing the thigh swelling and bruised head. Also, I wasn’t aware of his diet and he ate more cholesterol than usual which he’s now stopped. He has ordered hydroxyurea pills to assist his healing (this is not doctor prescribed) but he has taken it in the past in the hospital when a similar more serious incident happened in where his calf and foot was severely swollen and not due to any accidental injury. This was about 2 years ago
I’m concerned because he is going to self-medicate with hydroxyurea plus he has doubled his medication. He is not from this country and he does not want to go to a doctor or hospital due to exhorbitant costs. Will he be doing more harm?